New Hampshire, 2015

Hail and Damaging Winds in New Hampshire, August 25, 2015

August 25, 2015 · NWS GYX · 3 events in 3 counties and zones

A slow moving cold front was the focus for thunderstorms on the afternoon of August 25th. These storms produced locally heavy rainfall resulting in flash flooding in southwest New Hampshire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A slow moving cold front was the focus for thunderstorms on the afternoon of August 25th. These storms produced locally heavy rainfall resulting in flash flooding in southwest New Hampshire. Some cells became severe producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 25, 11:49 AM EST, 1 minute earlier.

Area forecast discussion, Aug 25, 11:49 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1249 PM EDT TUE AUG 25 2015

.SYNOPSIS...
HUMID AND UNSETTLED CONDITIONS WILL CONTINUE THROUGH MID WEEK. A
COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TODAY...PROVIDING A
ROUND OF SHOWERS AND THUNDERSTORMS. THE FRONT STALLS OVER THE
AREA TONIGHT INTO WEDNESDAY AS WEAK LOW PRESSURE TRACKS NORTHEAST
ALONG IT...WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. THE FRONT
FINALLY EXITS THE REGION LATE WEDNESDAY. ANOTHER ROUND OF SHOWERS
IS POSSIBLE ON THURSDAY MAINLY IN THE MOUNTAINS AS A SECOND COLD
FRONT PUSHES THROUGH. DIRER AND RELATIVELY COOLER AIR WILL MOVE IN
AT THE END OF THE WEEK AS HIGH PRESSURE BUILDS IN. AS THE HIGHS
SETTLES SOUTH AND EAST OF US OVER THE WEEKEND...LOOK FOR MAINLY
FAIR WEATHER AND A WARMING TREND.

&&

.NEAR TERM /TODAY/...
1245PM UPDATE...
CONVECTIVE CLUSTER HAS FORMED MORE OF A LINE EXTENDING SOUTHWARD
THROUGH CENTRAL NEW HAMPSHIRE AND INTO MASSACHUSETTS. EXPECT
ACTIVITY TO CONTINUE TO GET GENERATED ALONG THIS LINE AND MOVE
NORTHEASTWARD ALONG IT BEFORE FANNING OUT INTO A BROADER RAIN AREA
OVER NORTHERN NEW HAMPSHIRE AND NORTHWEST MAINE. THIS LINE SHOULD
MOVE SLOWLY TO THE EAST OVER THE NEXT FEW HOURS. ACTIVITY BEHIND
THE LINE SHOULD BE SUPPRESSED AT LEAST FOR THE TIME BEING...
THOUGH ADDITIONAL CONVECTION FORMING OVER VERMONT AND NEW YORK IS
POSSIBLE WHICH COULD MOVE INTO THE AREA THIS EVENING. PRIMARY AREA
OF SEVERE WEATHER CONCERN IS SOUTHERN NEW HAMPSHIRE EXTENDING INTO
SOUTHWEST MAINE. HEAVY RAIN CONTINUES TO BE A THREAT AS STORMS
TRAIN OVER THE SAME AREAS.

9AM UPDATE...
HAVE UPDATED THE FORECAST TO ADJUST HOURLY PRECIPITATION CHANCES
BASED ON LATEST RADAR TRENDS AND PROJECTED FORECAST. A
CONGLOMERATION OF THUNDERSTORMS HAS MOVED NORTH AND SLIGHTLY EAST
ACROSS WESTERN NEW HAMPSHIRE THIS MORNING AND SHOULD CONTINUE TO
DO SO OVER THE NEXT FEW HOURS. FOG AND LOW LEVEL CLOUDS CONTINUE
OVER COASTAL AREAS PARTICULARLY FROM PORTLAND EASTWARD. OTHERWISE
NO CHANGES TO THE FORECAST FOR THE REST OF THE DAY.

7 AM UPDATE...
A FEW TWEAKS TO THE CURRENT FORECAST TO ACCOUNT FOR LATEST RADAR
TRENDS. A DISORGANIZED CLUSTER OF THUNDERSTORMS OVER WESTERN
MASSACHUSETTS IS MOVING SLOWLY NE THIS MORNING. THIS AREA OF
CONVECTION SHOULD AFFECT SW NEW HAMPSHIRE IN THE NEXT COUPLE OF
HOURS BEFORE DISSIPATING. HAVE INCREASED POP TO LIKELY FOR THIS
AREA.

ORIGINAL DISCUSSION...
THRU MORNING WE WILL SEE PLENTY OF FOG AND LOW CLOUDS. AND LIKE
YESTERDAY...AS WE HEAT UP THESE CLOUDS WILL GRADUALLY LIFT AND
SCATTER OUT. IT IS THESE BREAKS IN THE OVERCAST THAT WILL BE SO
IMPORTANT TO THE AFTERNOON FORECAST.

BOUNDARY LAYER IS CHARACTERIZED BY A WARM AND VERY MOIST AIR MASS
ENTRENCHED ACROSS THE AREA. DESPITE POOR LAPSE RATES ALOFT...EVEN
MARGINAL HEATING OF THIS LOW LEVEL AIR MASS WILL SUPPORT
DESTABILIZATION. THIS HEATING IS MOST LIKELY TO OCCUR IN
POCKETS...AS ONGOING CONVECTION FROM THIS MORNING SPREADS EXTRA
CLOUD COVER INTO THE AREA...AND WHILE MORNING FOG SLOWLY LIFTS. AT
THIS HOUR CONVECTION ALLOWING MODELS STRONGLY FAVOR BEST AIR MASS
RECOVERY TO OCCUR OVER SOUTHERN NH. AS THE DAY WEARS ON...A
MODEST CYCLONICALLY CURVED H5 JET WILL WORK TOWARDS NEW ENGLAND.
SHEAR WILL CONSEQUENTLY INCREASE THRU THE DAY...AND PROVIDE MORE
THAN ENOUGH TURNING IN THE ATMOSPHERE FOR STORM ORGANIZATION. AS
UPPER LOW IS ONLY SLOWLY INCHING EAST...THERE WILL BE A BIT OF A
LACK OF FORCING OVERALL...SO STORM COVERAGE SHOULD NOT BE
WIDESPREAD.

PRIMARY THREAT WILL BE GUSTY WINDS...BOTH VIA WET MICROBURSTS OR
AS DEEP SW UNIDIRECTIONAL WINDS ALOFT INCREASE LATER IN THE
AFTERNOON. GIVEN TENDENCY FOR CONVECTION ALLOWING MODELS TO LEAN
TOWARDS SOMEWHAT DISCRETE STORM STRUCTURES LARGE HAIL CANNOT BE
RULED OUT...IN ADDITION TO AN ISOLATED TORNADO. THE LATTER IS
MITIGATED MAINLY BY THE WEAKER FLOW IN THE LOWEST 3 KM OF THE
ATMOSPHERE. THAT BEING SAID...A WARM FRONTAL FEATURE WILL BE
DRAPED ACROSS NH DURING THE AFTERNOON...SO NEAR AND JUST N OF THIS
BOUNDARY WILL BE A LOCALLY HIGHER TORNADO THREAT.

IN ADDITION TO THOSE STORM THREATS...DEEP SW FLOW WILL TEND
TOWARDS TRAINING OF INDIVIDUAL CELLS. THIS WILL COMPOUND AN
ALREADY MOIST ENVIRONMENT FAVORABLE FOR HEAVY RAINFALL...SO FLASH
FLOODING WILL BE JUST AS LIKELY THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT AND WEDNESDAY/...
COLD FRONT WILL VERY SLOWLY PROGRESS ACROSS THE AREA
OVERNIGHT...SO THE THREAT FOR SHOWERS WILL LINGER ACROSS EASTERN
ZONES WELL INTO THE NIGHT. AGAIN GIVEN THE DEEP SW FLOW...THE
TENDENCY FOR TRAINING WILL CONTINUE AS WELL...AND HEAVY RAINFALL
IS A POSSIBILITY.

ONSHORE FLOW WILL CONTINUE...ESPECIALLY ACROSS MAINE...AND ALLOW
FOG/STRATUS TO REDEVELOP TONIGHT AHEAD OF THE FRONT. THE EXTENT OF
LOW CLOUDS WILL DEPEND ON HOW FAR EAST THE FRONT CAN
ADVANCE...BUT GENERAL MODEL CONSENSUS IS THAT EASTERN ZONES
REMAIN DOWNSTREAM OF THE BOUNDARY UNTIL WEDNESDAY. AGAIN WILL
KEEP HIGHEST POP IN THE EASTERN ZONES TO ACCOUNT FOR SLOW FRONTAL
MOVEMENT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH IMPACT WEATHER: NONE.
OVERALL 500MB PATTERN TREND IS TO TREND AWAY FROM MORE AMPLIFIED
BLOCKY PATTERN AT THE START OF THE FORECAST PERIOD...TO LARGE
SCALE RIDGING BUILDING OVER THE EASTERN 2/3 OF THE UNITED STATES
AND TROUGHING NEAR THE WEST COAST BY EARLY NEXT WEEK. INITIALLY A
LARGE CLOSED LOW SOUTH OF JAMES BAY WILL LIFT NE THURSDAY AND
FRIDAY...WITH ZONAL FLOW TAKING OVER THIS WEEKEND. FINALLY THAT
RIDGE STARTS TO BUILD IN EARLY NEXT WEEK. 850MB TEMPERATURES WILL
INCREASE FROM 8-10C AT THE END OF WEEK TO 12-15C MONDAY AND
TUESDAY.

SENSIBLE WEATHER WILL START WITH SHOWERS AND THUNDERSTORMS SHIFTING
EAST AND OUT OF THE FORECAST AREA WEDNESDAY EVENING...WITH A
SLIGHT DROP IN RH/TEMPERATURES WEDNESDAY NIGHT. ANOTHER WAVE WILL
ROTATE AROUND THE LOW ALOFT ON THURSDAY AND PUSH ANOTHER COLD
FRONT THRU. THIS COULD SET OFF A SCATTERED SHOWERS AND EVEN A
THUNDERSTORM...WHICH WILL PROBABLY BE LIMITED TO THE NORTHERN
ZONES CLOSER TO THE BEST DYNAMICS...WHILE THE COAST SHOULD STAY
DRY IN DOWNSLOPE. BEYOND THAT LOOK FOR MAINLY DRY AND GENERALLY
FAIR WEATHER FRIDAY THROUGH MONDAY...ALTHOUGH A WEAK 500MB WAVE
PASSING NORTH OF THE FORECAST AREA COULD PRODUCE A FEW SHOWERS IN
THE MOUNTAINS SATURDAY NIGHT OR SUNDAY.

TEMPERATURES WILL START NEAR NORMAL THURSDAY AND FRIDAY...AT
LEAST FOR MAXES. OVERNIGHT LOWS MAY CONTINUE TO RUN SLIGHTLY ABOVE
NORMAL WEDNESDAY NIGHT INTO THURSDAY NIGHT BEFORE THE DRIEST AIR
MOVES IN FRIDAY...WITH HIGHS IN THE 70S TO AROUND 80...AND LOWS
IN THE 50S TO AROUND 60. THE COOLEST NIGHT WILL PROBABLY BE FRIDAY
NIGHT INTO SATURDAY MORNING WITH LOWS DROPPING INTO THE 50S
EVERYWHERE...AND MAYBE A FEW UPPER 40S IN THE MOUNTAIN VALLEYS.
TEMPERATURES WILL GRADUALLY WARM OVER THE WEEKEND AS WARMER AIR
MOVES IN ALOFT ON THE ZONAL FLOW...WITH HIGHS REACHING INTO THE
80S IN MOST SPOTS BY MONDAY.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...AREAS OF LIFR IN FOG AND DRIZZLE WILL PERSIST THRU
MORNING ACROSS EXTREME COASTAL NH AND MUCH OF WESTERN MAINE.
EXPECT VERY GRADUAL IMPROVEMENT TODAY...BUT WITH COLD FRONT EDGING
CLOSER THERE WILL BE MORE AREAS OF MVFR THAN YESTERDAY AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE TO FORM ALONG THE
FRONT AND BECOME MORE WIDESPREAD WITH DAYTIME HEATING. SHOWERS ARE
LOOKING MORE LIKELY AT NH TERMINALS THAN WESTERN MAINE AT THIS
TIME...THOUGH EVENTUALLY RAINFALL WILL WORK THRU BOTH STATES.
TIMING AND LOCATION OF THUNDERSTORMS REMAINS SOMEWHAT UNCERTAIN
AT THIS HOUR...SO WILL START WITH A PROB30 FOR NOW. FOG/STRATUS
WILL MOVE BACK INTO THE COAST AFTER 00Z TONIGHT...ESPECIALLY
ACROSS WESTERN MAINE.

LONG TERM...SOME AREAS OF FOG AND LOW CLOUDS WILL BE POSSIBLE
WEDNESDAY NIGHT...BUT PROBABLY NOT AS PREVALENT NOR AS IMPACTFUL
AS THE LAST FEW NIGHTS. AFTER THAT...THURSDAY THRU SATURDAY WILL
FEATURE MAINLY VFR...WITH THE EXCEPTION OF VALLEY FOG EACH NIGHT.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
THRESHOLDS THRU WEDNESDAY. WIDESPREAD FOG AND LOW CLOUDS WILL
PERSIST THRU MORNING TODAY...SCATTERING OUT THIS AFTERNOON. IT
SHOULD RETURN AGAIN TONIGHT...MAINLY CONFINED TO COASTAL MAINE
WATERS.

LONG TERM...MAY SEE SOME LINGERING LIGHT FOG WEDNESDAY NIGHT...BUT
OTHERWISE SEAS/WINDS WILL BE COMFORTABLY BELOW SCA LEVELS THURSDAY
THRU SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM UPDATE...KIMBLE
Hazardous weather outlook, Aug 25, 2:11 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
311 AM EDT TUE AUG 25 2015

NHZ003>015-261000-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
311 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CROSS SOUTHERN AND CENTRAL NEW
HAMPSHIRE TODAY. A FEW OF THE STORMS MAY CONTAIN STRONG GUSTY
WINDS...HAIL...AND HEAVY RAINFALL....ESPECIALLY LATE THIS
AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ007>009-012>014-018>028-NHZ001-002-261000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-
311 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

A FEW SCATTERED THUNDERSTORMS TODAY COULD PRODUCE VERY HEAVY
RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-261000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
311 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 25, 6:04 AM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
704 AM EDT TUE AUG 25 2015

NHZ011-015-251145-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
704 AM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE

* UNTIL 745 AM EDT

* AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER HINSDALE...MOVING TO THE NORTH AT 25
  MPH.

* WIND GUSTS OF 35 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN
  IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
  FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  SULLIVAN...
  SURRY...
  GILSUM...
  DUBLIN...
  AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4292 7252 4295 7253 4297 7248 4300 7246
      4300 7244 4305 7247 4308 7244 4316 7245
      4315 7243 4314 7243 4314 7236 4304 7196
      4272 7222 4273 7246 4277 7249 4277 7252
      4281 7254 4287 7256
TIME...MOT...LOC 1100Z 197DEG 21KT 4281 7249

LEGRO
Special weather statement, Aug 25, 7:09 AM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
809 AM EDT TUE AUG 25 2015

NHZ011-015-251300-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
809 AM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CHESHIRE COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE

* UNTIL 900 AM EDT

* AT 808 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER TROY...MOVING TO THE NORTHEAST AT 25
  MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  JAFFREY...
  SHARON...
  DUBLIN...
  PETERBOROUGH...
  AND RINDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4272 7227 4289 7231 4308 7190 4273 7175
      4271 7198
TIME...MOT...LOC 1207Z 240DEG 20KT 4282 7217

KISTNER
Special weather statement, Aug 25, 7:56 AM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
856 AM EDT TUE AUG 25 2015

NHZ008-012-015-251345-
MERRIMACK NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
856 AM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE

* UNTIL 945 AM EDT

* AT 855 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR GREENFIELD...MOVING TO THE NORTHEAST AT
  35 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HENNIKER...
  GOFFSTOWN...
  DEERING...
  WEARE...
  AND HOPKINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 4286 7191 4297 7202 4330 7174 4305 7142
TIME...MOT...LOC 1253Z 232DEG 28KT 4293 7192

KISTNER
Special weather statement, Aug 25, 11:21 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1221 PM EDT TUE AUG 25 2015

NHZ008-012-015-251700-
MERRIMACK NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1221 PM EDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MERRIMACK COUNTY IN NEW HAMPSHIRE
  EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
  WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE

* UNTIL 100 PM EDT

* AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM OVER GREENFIELD...MOVING TO THE EAST
  AT 30 MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  CONCORD...
  AMHERST...
  MONT VERNON...
  AND GOFFSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4284 7198 4312 7193 4326 7147 4295 7138
      4294 7138 4293 7145 4287 7144
TIME...MOT...LOC 1619Z 254DEG 28KT 4297 7184

KISTNER

The radar

The Boston radar (KBOX), 135 km away, was scanning. The volume nearest the first event began at 16:48 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hillsborough

When
August 25, 11:50 AM EST to 11:55 AM EST
Where
Hillsborough County, 0.69 mi S of Weare
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.090, -71.730

A severe thunderstorm downed trees in Weare.

Hail, Merrimack

When
August 25, 12:02 PM EST to 12:06 PM EST
Where
Merrimack County, Bow Center
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
43.130, -71.550

A severe thunderstorm produced 1 inch hail in Bow.

Thunderstorm Wind, Grafton

When
August 25, 4:45 PM EST to 4:49 PM EST
Where
Grafton County, 0.5 mi W of Holderness
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.730, -71.590

A severe thunderstorm downed trees in Holderness.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2015Every state in 2015This day in weather historyWarnings in New Hampshire, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599883, 599882, 599884.